Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 913, NWS Norman, OK

July 24, 2025Grant County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 24, 2025, 5:55 AM CDT for Grant County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2025, 5:55 AM CDT (10:55 UTC)
Expired
Jul 24, 2025, 6:30 AM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Grant County, OK

The radar

The Vance AFB radar (KVNX), 29 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WUUS54 KOUN 241055
SVROUN
OKC053-241130-
/O.NEW.KOUN.SV.W.0913.250724T1055Z-250724T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
555 AM CDT Thu Jul 24 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Grant County in northern Oklahoma...

* Until 630 AM CDT.

* At 555 AM CDT, a severe thunderstorm was located near Wakita,
  moving northeast at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wakita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3683 9768 3677 9798 3693 9808 3700 9796
      3700 9778
TIME...MOT...LOC 1055Z 244DEG 9KT 3688 9795 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

30
1 follow-up statement
722 
WWUS54 KOUN 241124
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
624 AM CDT Thu Jul 24 2025

OKC053-241133-
/O.EXP.KOUN.SV.W.0913.000000T0000Z-250724T1130Z/
Grant OK-
624 AM CDT Thu Jul 24 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT COUNTY WILL
EXPIRE AT 630 AM CDT...
 
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.  However,
gusty winds are still possible with this thunderstorm.

LAT...LON 3683 9768 3677 9798 3693 9808 3700 9796
      3700 9778
TIME...MOT...LOC 1123Z 244DEG 9KT 3691 9788 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:34 AM CDT, 4 hours 21 minutes earlier. Its key messages:

  • Updated at 127 AM CDT Thu Jul 24 2025
  • Scattered thunderstorms and the potential for severe weather are expected Thursday afternoon/evening. Damaging wind gusts are the main severe hazard.
  • Dangerous heat returns and continues into the middle of next week.
Area forecast discussion, Jul 24, 1:34 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
134 AM CDT Thu Jul 24 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 127 AM CDT Thu Jul 24 2025

 - Scattered thunderstorms and the potential for severe weather
   are expected Thursday afternoon/evening. Damaging wind gusts
   are the main severe hazard.

 - Dangerous heat returns and continues into the middle of next
   week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 127 AM CDT Thu Jul 24 2025

A Heat Advisory returns this afternoon across most of our forecast
area as heat indices rise 105 to near 110 degrees.  Upper ridge will
continue to build over our area starting a heating trend with above
normal temperatures.  A pool of very muggy lower to mid 70s
dewpoints are already in place along and east of the I-35 corridor
while to the west surface moisture had already increased 5-10
degrees in the last 24-hrs to upper 60s dewpoints.  Northwest
Oklahoma will stay out of the advisory for today with 100-104 degree
heat indices as well as rain chances/increasing clouds during the
afternoon. This afternoons Heat Advisory will end at 8 PM.  In
addition to dangerous afternoon heating there is also a Marginal
risk for severe thunderstorms this afternoon through the evening
hours across most of northern into our western two-tier of counties
in western Oklahoma and adjacent northern Texas.

A weak trough on the western periphery of the strong upper ridging
centered over the Southeastern U.S. will continue to dig across the
Central & Southern High Plains.  Meanwhile a cold front from a
northern weather system will be advancing through Kansas and pushing
into the OK/TX Panhandles under the troughing but stalling in far
northwest Oklahoma.  Expecting convection initiation to start by mid
afternoon under the trough and ahead of the surface front across
northwest Oklahoma when diurnal heating breaks the weak cap into
moderate to low-end strongly unstable environment. DCAPES exceeding
1000 J/kg will be sufficient for strong to damaging severe downdraft
winds which will be the primary severe hazard.  Deep-layer shear
will remain weak inhibiting organized severe storms although
expecting low-level shear to increase toward midnight in association
with a robust low-level jet.   Although the severe wind risk lowers
by midnight, expecting storms to be ongoing overnight across our
west and north, much of it coming off the Panhandles where the
surface front will be digging with the low-level jet keeping it
going.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 127 AM CDT Thu Jul 24 2025

The aforementioned weak upper trough stretched across the Southern
High Plains through the Central Plains digs into our forecast area
lowering our pressure heights and perhaps slowing down our excessive
heating trend a bit at least for Friday.  Southeast Oklahoma will
likely need a Heat Advisory on Friday afternoon although not
confident advisory criteria will be met across the rest of our area
due to potential stratiform cloud cover with the trough and the
stalled surface front across our north.  By Saturday the trough
weakens with increasing pressure heights as ridging from the upper
high starts building in.  Southeast Oklahoma may meet excessive heat
warning criteria with afternoon heat indices exceeding 110 degrees
while other parts of our area may see a return of heat advisories
with afternoon heat indices exceeding 105 degrees.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 127 AM CDT Thu Jul 24 2025

The upper high "heat-dome" across the southeast quadrant of the
country strengthens over much of the southern half of the country
maintaining a heatwave across our forecast area through the middle
of next week. We'll continue to see triple digit heat indices of 100
to 110 degrees during the afternoons with the higher range
persisting across southeast Oklahoma.  Although models crank out
potential QPF in areas around the Southern Plains with shortwaves
embedded in the ridge, so far our area remains dry and POP free.

&&

.AVIATION...
(06Z TAFS)
Issued at 1048 PM CDT Wed Jul 23 2025

Storms chances are expected to increase again tomorrow afternoon
and into the overnight hours along a front across portions of
northern and western Oklahoma. Any storms that develop will have
the potential for gusty and erratic winds, including damaging wind
gusts. Heavy rainfall with storms may also lead to reduced
visibility. Otherwise, southerly winds are expected to become
gusty at most sites through the afternoon hours tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  97  75  97  76 /   0  20   0   0
Hobart OK        102  74 101  75 /  10  30   0   0
Wichita Falls TX 102  75 102  76 /   0  10   0   0
Gage OK           97  68  94  70 /  30  50   0  10
Ponca City OK     96  74  95  74 /  20  40  10  10
Durant OK         99  74  99  76 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for OKZ005>008-011>013-017>048-050>052.

TX...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for TXZ083>090.

&&

NEAR TERM...68
SHORT TERM...68
LONG TERM....68
AVIATION...23

In the hours before

Special weather statement, Jul 24, 5:48 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
548 AM CDT Thu Jul 24 2025

OKZ007-241115-
Grant OK-
548 AM CDT Thu Jul 24 2025

...A strong thunderstorm will impact portions of northwestern Grant
County through 615 AM CDT...

At 548 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wakita, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Medford and Wakita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3679 9767 3672 9797 3688 9807 3700 9787
      3700 9780
TIME...MOT...LOC 1048Z 244DEG 9KT 3684 9794

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:01 PM CDTSpecial Weather StatementOUNHarper29 min
Jul 23, 8:30 PM CDTSpecial Weather StatementOUNGrady30 min
Jul 24, 5:48 AM CDTSpecial Weather StatementOUNGrant27 min
Jul 24, 12:40 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Coal, Comanche, Cotton and 14 more31 hr
Jul 24, 3:53 PM CDTSpecial Weather StatementOUNHarmon37 min
Jul 24, 3:57 PM CDTSpecial Weather StatementOUNWoods33 min
Jul 24, 4:02 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon28 min
Jul 24, 4:13 PM CDTSpecial Weather StatementOUNAlfalfa47 min
Jul 24, 4:20 PM CDTSevere Thunderstorm WarningOUNWoods40 min
Jul 24, 4:22 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant38 min
Jul 24, 4:26 PM CDTSevere Thunderstorm WarningOUNHarmon49 min
Jul 24, 4:32 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward43 min
Jul 24, 4:48 PM CDTSpecial Weather StatementOUNBeckham, Roger Mills42 min
Jul 24, 4:56 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant49 min
Jul 24, 4:59 PM CDTSevere Thunderstorm WarningOUNWoods46 min
Jul 24, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNWoods, Woodward51 min
Jul 24, 5:15 PM CDTSpecial Weather StatementOUNWoodward30 min
Jul 24, 5:16 PM CDTAreal Flood AdvisoryOUNHarper, Woods, Woodward3 hr
Jul 24, 5:17 PM CDTSpecial Weather StatementOUNHarmon28 min
Jul 24, 5:21 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods39 min
Jul 24, 5:27 PM CDTSpecial Weather StatementOUNRoger Mills33 min
Jul 24, 5:36 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward39 min
Jul 24, 5:40 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant50 min
Jul 24, 5:46 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson44 min
Jul 24, 5:51 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods39 min
Jul 24, 5:57 PM CDTAreal Flood AdvisoryOUNEllis, Woodward3 hr
Jul 24, 5:58 PM CDTSevere Thunderstorm WarningOUNWoodward47 min
Jul 24, 6:11 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward25 min
Jul 24, 6:15 PM CDTAreal Flood AdvisoryOUNWoods, Woodward3 hr
Jul 24, 6:21 PM CDTAreal Flood AdvisoryOUNGrant3 hr
Jul 24, 6:27 PM CDTSpecial Weather StatementOUNJackson33 min
Jul 24, 6:30 PM CDTSpecial Weather StatementOUNGrant30 min
Jul 24, 6:38 PM CDTSpecial Weather StatementOUNHarper37 min
Jul 24, 6:42 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward18 min
Jul 24, 6:43 PM CDTSevere Thunderstorm WarningOUNWoodward16 min
Jul 24, 6:46 PM CDTFlash Flood WarningOUNWoodward3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.